Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 52, NWS Tulsa, OK

March 24, 2005LeFlore County, Oklahoma; Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2005, 9:12 PM CST for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2005, 9:12 PM CST (03:12 UTC)
Expired
Mar 24, 2005, 10:15 PM CST
In force
63 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Sebastian County, AR, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 21 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 8:45 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 250312
SVRTSA
ARC131-OKC079-250415-
/O.NEW.KTSA.SV.W.0052.050325T0312Z-050325T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
912 PM CST THU MAR 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 1015 PM CST

* AT 909 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHWEST OF PANAMA...MOVING NORTHEAST AT
  50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PANAMA...
  CAMERON...SPIRO...POCOLA...HACKETT...BONANZA...ARKOMA...JENNY
  LIND...FORT SMITH...BARLING AND LAVACA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3513 9484 3499 9470 3534 9407 3544 9439

$$
2 follow-up statements
000 
WWUS54 KTSA 250325
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CST THU MAR 24 2005

ARC131-OKC079-250415-
/O.CON.KTSA.SV.W.0052.000000T0000Z-050325T0415Z/
SEBASTIAN AR-LE FLORE OK-
925 PM CST THU MAR 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM CST FOR LE
FLORE AND SEBASTIAN COUNTIES...

AT 922 PM CST...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT
WAS PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED 3 MILES
SOUTHEAST OF SCULLYVILLE...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JENSON...
BRADEN...HACKETT...BONANZA...ARKOMA...RYE HILL...MILL CREEK...JENNY
LIND...FORT SMITH...BARLING...CENTRAL CITY AND LAVACA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY
MORNING FOR EASTERN OKLAHOMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 AM CST FRIDAY MORNING FOR NORTHWESTERN
ARKANSAS AND EASTERN OKLAHOMA.

LAT...LON 3513 9484 3499 9470 3534 9407 3544 9439

$$
000 
WWUS54 KTSA 250350
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
950 PM CST THU MAR 24 2005

ARC131-OKC079-250400-
/O.CAN.KTSA.SV.W.0052.000000T0000Z-050325T0415Z/
SEBASTIAN AR-LE FLORE OK-
950 PM CST THU MAR 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR LE FLORE AND SEBASTIAN
COUNTIES HAS BEEN CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY
MORNING FOR EASTERN OKLAHOMA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 AM CST FRIDAY MORNING FOR NORTHWESTERN
ARKANSAS AND EASTERN OKLAHOMA.

LAT...LON 3513 9484 3499 9470 3534 9407 3544 9439

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 8:42 PM CST, 30 minutes earlier.

Area forecast discussion, Mar 24, 8:42 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
842 PM CST THU MAR 24 2005

.MESOSCALE DISCUSSION...
LESS DEEP-LAYER SHEAR AND LINEAR FORCING ON THE COLD FRONT IS
GRADUALLY FORCING A LINE OF CONVECTION ACROSS NORTHEAST
OKLAHOMA...ELEVATED INSTABILITY OF 500 TO 1000 J/KG WILL PERSIST
FROM 850 MB UP ACROSS MOST OF OUR FORECAST AREA...SO THE STORMS ARE
EXPECTED TO CONTINUE INTO THE NIGHT AND REACH WESTERN ARKANSAS.  WE
ARE IN CONFERENCE WITH THE SPC ON A NEW SVR TSTM WATCH.

THE MORE CELLUAR CONVECTION IN SOUTHEAST OKLAHOMA HAS BEEN LOSING
ORGANIZATION ON THE WHOLE...BUT WILL LIKLEY NOT DISSIPATE GIVEN THE
ELVATED INSTABILITY...AND WE EXPECT THEM TO BE A HAIL THREAT FOR AT
LEAST A COUPLE OF MORE HOURS AS THEY TRACK NORTHEAST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 24, 9:05 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
905 PM CST THU MAR 24 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
905 PM CST THU MAR 24 2005

...SEVERE THUNDERSTORMS MOVING ACROSS THE REGION...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
 	AREA...ALL OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST
		ARKANSAS.
	ONSET...ONGOING...ENDING AROUND 3AM.

DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MUCH OF
EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT.  ELEVATED INSTABILITY
OF 500 TO 1000 J/KG IS IN PLACE ACROSS THE AREA.  THE STORMS ARE
ORGANIZING ON A COLD FRONT IN MODERATE TO STRONG DEEP LAYER SHEAR.
HAIL WILL BE THE PRIMARY THREAT WITH THE STORMS.  THE ACTIVITY WILL
BEGIN TO WEAKEN AND OR EXIT THE AREA AROUND 3AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ACTIVATE PER YOUR LOCAL PLANS WHEN
UNDER A WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
IT NOW APPEARS THAT THE FRONT WILL BE SOUTH OF THE AREA FRIDAY...
KEEPING THE THREAT OF THUNDERSTORMS SOUTH AND EAST OF THE AREA. AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE AREA OVER THE
WEEKEND...CAUSING WIDESPREAD RAIN TO DEVELOP SATURDAY INTO SATURDAY
NIGHT. SUFFICIENT ELEVATED INSTABILITY WILL BE PRESENT FOR A FEW
EMBEDDED THUNDERSTORMS OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...BUT ARE NOT EXPECTED TO BE SEVERE. ANOTHER UPPER SYSTEM
WILL MOVE TOWARD THE AREA BY MID WEEK...BRINGING THE NEXT CHANCE OF
THUNDERSTORMS TUESDAY AND WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 24, 8:54 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CST THU MAR 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             3 N CLAYTON             34.63N 95.35W
03/24/2005  0.75 INCH        PUSHMATAHA         OK   PUBLIC

&&

NMK
Local storm report, Mar 24, 8:56 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
856 PM CST THU MAR 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             TULSA                   36.13N 95.92W
03/24/2005  1.00 INCH        TULSA              OK   STORM CHASER

            KOTV STUDIO...DOWNTOWN TULSA

&&

SFP
Special weather statement, Mar 24, 9:02 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CST THU MAR 24 2005

OKZ064-066-250330-
CREEK OK-OKMULGEE OK-
902 PM CST THU MAR 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     CREEK AND OKMULGEE

AT 902 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF SLICK...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BEGGS...BRISTOW...SLICK...MOUNDS AND
KIEFER.

THIS STORM WILL BE CAPABLE OF PRODUCING HALF INCH HAIL.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Mar 24, 9:07 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
907 PM CST THU MAR 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             TULSA                   36.13N 95.92W
03/24/2005  1.00 INCH        TULSA              OK   STORM CHASER

            KTUL STUDIO

&&

SFP
Local storm report, Mar 24, 9:08 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
908 PM CST THU MAR 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             TULSA                   36.13N 95.92W
03/24/2005  0.75 INCH        TULSA              OK   NWS EMPLOYEE

            WFO TULSA

&&

SFP
Local storm report, Mar 24, 9:12 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
912 PM CST THU MAR 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     HAIL             TULSA                   36.13N 95.92W
03/24/2005  1.00 INCH        TULSA              OK   AMATEUR RADIO

            NORTHEAST TULSA...21ST N AND 145 EAST

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 6:24 PM CSTSevere Thunderstorm WarningTSAPittsburg66 min
Mar 24, 7:08 PM CSTSevere Thunderstorm WarningTSANowata, Osage, Washington67 min
Mar 24, 7:09 PM CSTSevere Thunderstorm WarningTSAHaskell66 min
Mar 24, 7:20 PM CSTSevere Thunderstorm WarningTSATulsa40 min
Mar 24, 7:21 PM CSTSevere Thunderstorm WarningTSAMcIntosh54 min
Mar 24, 7:23 PM CSTSevere Thunderstorm WarningTSAOkmulgee67 min
Mar 24, 7:24 PM CSTSevere Thunderstorm WarningTSALatimer66 min
Mar 24, 7:25 PM CSTSevere Thunderstorm WarningTSAPittsburg65 min
Mar 24, 7:30 PM CSTSevere Thunderstorm WarningTSARogers75 min
Mar 24, 7:31 PM CSTSevere Thunderstorm WarningTSAPawnee59 min
Mar 24, 7:36 PM CSTSevere Thunderstorm WarningTSACreek55 min
Mar 24, 7:41 PM CSTSevere Thunderstorm WarningTSAMuskogee64 min
Mar 24, 7:47 PM CSTSevere Thunderstorm WarningTSACraig58 min
Mar 24, 7:49 PM CSTSevere Thunderstorm WarningTSAPushmataha56 min
Mar 24, 7:58 PM CSTSevere Thunderstorm WarningTSATulsa62 min
Mar 24, 8:11 PM CSTSevere Thunderstorm WarningTSAHaskell, LeFlore64 min
Mar 24, 8:12 PM CSTSevere Thunderstorm WarningTSACherokee63 min
Mar 24, 8:12 PM CSTSevere Thunderstorm WarningTSANowata63 min
Mar 24, 8:14 PM CSTSevere Thunderstorm WarningTSAOsage62 min
Mar 24, 8:24 PM CSTSevere Thunderstorm WarningTSALatimer66 min
Mar 24, 8:27 PM CSTSevere Thunderstorm WarningTSASequoyah63 min
Mar 24, 8:30 PM CSTSevere Thunderstorm WarningTSAOttawa75 min
Mar 24, 8:38 PM CSTSevere Thunderstorm WarningTSAWashington67 min
Mar 24, 8:41 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers79 min
Mar 24, 8:45 PM CSTSevere Thunderstorm WarningTSACraig60 min
Mar 24, 8:51 PM CSTSevere Thunderstorm WarningTSATulsa69 min
Mar 24, 8:55 PM CSTSevere Thunderstorm WarningTSAWagoner80 min
Mar 24, 9:06 PM CSTSevere Thunderstorm WarningTSACreek, Okmulgee54 min
Mar 24, 9:24 PM CSTSevere Thunderstorm WarningTSADelaware81 min
Mar 24, 9:28 PM CSTSevere Thunderstorm WarningTSANowata62 min
Mar 24, 9:57 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers48 min
Mar 24, 10:09 PM CSTSevere Thunderstorm WarningTSATulsa66 min
Mar 24, 10:11 PM CSTSevere Thunderstorm WarningTSAMuskogee65 min
Mar 24, 10:13 PM CSTSevere Thunderstorm WarningTSACherokee, Wagoner65 min
Mar 24, 10:41 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers79 min
Mar 24, 11:41 PM CSTSevere Thunderstorm WarningTSAAdair64 min
Mar 24, 11:54 PM CSTSevere Thunderstorm WarningTSASequoyah81 min
Mar 25, 1:07 AM CSTSevere Thunderstorm WarningTSAFranklin23 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.